Searchable abstracts of presentations at key conferences in endocrinology

ea0038p462 | Thyroid | SFEBES2015

Thyroid deficiency refractory to treatment: is this a case for DOT?

Mudenha Emily Tafadzwa , Fernando Devaka

Directly Observed Therapy (DOT) is the World Health Organization standard used for tuberculosis treatment, where a trained health worker watches the patient swallow every dose. It can be used for patients receiving doses of Levothyroxine of more than 2 μg/kg with persistently increased TSH levels as they are considered to have thyroid deficiency refractory to treatment. Poor adherence is the most common cause of failure of therapy and if this is suspected, a supervised te...

ea0038p70 | Clinical practice/governance and case reports | SFEBES2015

Steroid responsive hypoglycaemia in a patient with spindle cell sarcoma

Mudenha Emily Tafadzwa , Okpe Andrew , Fernando Devaka

Introduction: We present a case of a gentleman with non-islet cell tumor hypoglycemia (NICTH), a rare cause of spontaneous hypoglycemia that presents clinical challenges in maintaining euglycaemia.Case report: A 76-year-old gentleman not known to be diabetic presented with confusion and agitation. On admission he had a blood glucose reading of 2.1 mmol/l and clinical examination confirmed an abdominal mass. He was initially resuscitated with i.v. dextros...

ea00100p9 | Poster Presentations | SFEEU2024

Atypical presentation of pseudo-acromegaly in a patient with a history of adrenalectomy

Ali Asad , Fernando Devaka , Kang Chaudhary

Case History: We present a case of a 52-year-old female with a history of right adrenalectomy at age 30, insulin-dependent Type 2 diabetes, and atypical clinical manifestations mimicking acromegaly. The patient presented with a five-year history of worsening facial appearance, blurry vision, and a noticeable hunch in the back. Notably, she had undergone right adrenalectomy for an adenoma in the past and had never received steroid therapy post-surgery. Despite presenting with f...

ea0065p116 | Bone and calcium | SFEBES2019

Calcium imbalance in sarcoidosis and renal failure

Sathyanarayanan Abilash , Poduval Ashok , Fernando Devaka , Muraleedharan Vakkat

We describe a patient who was treated for hypercalcaemia with inadvertent ramifications. A 59 year old gentleman with a background history of chronic kidney disease stage (CKD) 4, type 2 diabetes mellitus, hypertension, congestive cardiac failure and bilateral lower limb below knee amputations, presented with hypercalcemia of 3.30 mmol/l (reference range 2.20–2.60) and suppressed PTH at 12 ng/l (reference range 15–65), from a previously raised PTH level of 162 due to...

ea0073aep215 | Diabetes, Obesity, Metabolism and Nutrition | ECE2021

Rare case of fluoroquinolone induced hypoglycaemia

Etchie Laju , Anwar Mehreen , Fernando Devaka , Poduval Ashok , Muraleedharan Vakkat

We would like to present an interesting unusual case of fluoroquinolone induced hypoglycaemia. As per FDA Adverse Event reporting System and medical literature published between 1987–2017, fluoroquinolones are said to have caused about 67 cases of life-threatening hypoglycaemic coma including 13 deaths and 9 permanent disabling injuries, most cases were associated with levofloxacin. Its hypoglycaemic effect is more common in elderly population who are on oral hypoglycaemi...

ea0062cb3 | Additional Cases | EU2019

Endocrinopathies post immune check point inhibitors

Hamza Malak , Van Heeswijk Isabelle , Yahia Seif , Fernando Devaka , Abdulla Haitham , Muraleedharan Vakkat

Introduction: Immune adverse related events are commonly recognized complications of immune check point inhibitors. Here we identify multiple endocrinopathies occurring concurrently in the same patient. In addition to highlighting the common immune adverse effects seen in other cases.Case 1: 33F Refractory Hodgkins Lymphoma tried on several therapies. She was started on Nivolumab (PD-1) with remarkable response. She developed symptoms of Amenorrhea, gala...

ea0063p340 | Thyroid 1 | ECE2019

Endocrinopathies post Immune check point inhibitors

Hamza Malak , Van Heeswijk Isabelle , Yahia Seif , Fernando Devaka , Abdulla Haitham , Muraleedharan Vakkat

Introduction: Immune adverse related events are commonly recognized complications of immune check point inhibitors. Here we identify multiple endocrinopathies occurring concurrently in the same patient. In addition to highlighting the common immune adverse effects seen in other cases.Case 1: 33F Refractory Hodgkins Lymphoma tried on several therapies. She was started on Nivolumab (PD-1) with remarkable response. She developed symptoms of Amenorrhea, gala...

ea0073aep638 | Thyroid | ECE2021

Graves’ disease presenting with hypercalcaemia, thymic hyperplasia and lymphadenopathy

Anwar Mehreen , Muhammad Athar Iqbal Khan , Sardar Muhammad Shoaib Khan , thant Yamin , Jones Steve G. , Fernando Devaka

We would like to report an interesting case of Graves’ disease which presented with thymic hyperplasia, bilateral generalised lymphadenopathy and hypercalcaemia, along with other typical manifestations of hyperthyroidism. A 53 year old lady was admitted following an opioid overdose as she was suffering from depression after a recent slipped disc injury which had resulted in poor mobility. She suffered an out of hospital respiratory arrest, underwent cardiopulmonary resusc...